# SDR 97ZZZX756

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N74FF
- Make and model: Piper PA-34-200T
- Aircraft serial: 347570300
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: G35
- Condition: Burned
- Location: Nose Compt
- Part time: 214 hours
- Component: Gillbatt
- Stage of operation: CR
- Nature of condition: B, M
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A SMELL OF AND TRACES OF SMOKE IN CABIN THAT WAS BRIEF.  NO CAUSES COULD BE DETERMINED IN-FLIGHT.  ALTS WERE CHARGING AND ALL SYSTEMS SEEMED NORMAL.  AFTER LANDING, PILOT NOTICED PAINT BUBBLED ON TOP OF NOSE CONE AND LOOKED IN BAGGAGE COMP.  SOOT COVERED THE ENTIRE AREA, AND NOSE WHEEL/BATTERY COVER WAS SEVERELY BURNED.  WHEN COVER WAS REMOVED, BATTERY WAS EXPOSED AND APPEARED TO HAVE MELTED DOWN AND BURNED AWAY.
